Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Charleston, SC

August 9, 2014Chatham County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 9, 2014, 4:09 PM EDT for Chatham County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 4:09 PM EDT (20:09 UTC)
Expired
Aug 9, 2014, 5:00 PM EDT
In force
51 min
Issued by
NWS Charleston, SC

County Chatham County, GA

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1753 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WWUS82 KCHS 092009
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT AUG 9 2014

GAZ118-119-SCZ047-048-051-092100-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
409 PM EDT SAT AUG 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 500 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEPAGEVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIVERSIDE...BELLINGER HILL AREA...LEVY...PRITCHARDVILLE...DAUFUSKIE 
ISLAND...PALMETTO BLUFF...MID-TOWN SAVANNAH...DOWNTOWN SAVANNAH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3198 8106 3218 8119 3230 8084 3216 8072
      3213 8076 3210 8082 3210 8083 3210 8082
      3211 8083 3212 8083 3209 8086 3208 8086
      3207 8088 3206 8089
TIME...MOT...LOC 2008Z 244DEG 14KT 3207 8101

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:01 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 9, 4:01 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT SAT AUG 9 2014

.SYNOPSIS...
A STATIONARY FRONT WITH UNSETTLED WEATHER WILL REMAIN OVER OR
NEAR THE AREA INTO MONDAY...THEN BECOME ILL-DEFINED DURING THE
MIDDLE OF NEXT WEEK. A COLD FRONT MAY THEN CROSS THE REGION BY
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON TO
DIMINISH IN INTENSITY AND COVERAGE TOWARD EVENING...ALTHOUGH SOME
CONVECTION COULD LINGER OVERNIGHT...ESPECIALLY OVER SC...GIVEN
THE STATIONARY FRONT WHICH WILL ATTEMPT TO SHIFT BACK SOUTH AND
EAST OVER THE AREA. STILL EXPECT A SLIGHT RISK OF A SEVERE STORM
ALONG WITH LOCALLY HEAVY RAINFALL/FLOODING WITH ANY OF THE
STRONGER STORMS THROUGH EARLY EVENING. WILL NEED TO WATCH THE
HEAVY RAIN TRENDS NEAR THE COAST AS WE HEAD INTO HIGH TIDE AS THIS
COULD PRESENT AN ENHANCED RISK FOR FLOODING. LOWS LIKELY TO RANGE
FROM THE LOWER TO MID 70S INLAND AND CLOSER TO 80 AT THE COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...A RATHER WEAK AND GENERALLY ZONAL WEST TO NW FLOW ALOFT
WILL SIT ATOP A QUASI-STATIONARY FRONT SITUATED EAST-WEST ACROSS OUR
NORTHERN AND CENTRAL ZONES IN THE MORNING...BEFORE LIFTING A LITTLE
NORTH IN THE AFTERNOON...WITH THE SYNOPTIC CIRCULATIONS MASKED SOME
BY THE SEA BREEZE. EMBEDDED PERTURBATIONS WITHIN THE FLOW ALOFT AND
THE SYNOPTIC FORCING FROM THE PROXIMITY TO THE FRONT AND THE SEA
BREEZE WILL COMBINE WITH ABUNDANT MOISTURE /PWATS GREATER THAN 2
INCHES/ TO RESULT IN ANOTHER DAY WITH PLENTY OF CONVECTION. ISOLATED
TO SCATTERED CONVECTION WILL BE ONGOING IN THE MORNING...BUT THE
BULK OF THE ACTIVITY WILL AWAIT FOR CONVECTIVE TEMPS TO HIT THE MID
AND UPPER 80S TO PRODUCE GOOD COVERAGE OF SHOWERS/T-STORMS IN THE
AFTERNOON. PROBABILITIES WILL PEAK IN THE 60-70 RANGE...EXCEPT 50
PERCENT ALONG THE IMMEDIATE COAST. THE FLOW FROM 925-700 MB IS
PRACTICALLY NON-EXISTENT WHICH SUGGESTS THAT HEAVY RAINS WILL OCCUR
WHERE TRAINING AND/OR BACK-BUILDING STORMS OCCUR. FLASH FLOOD
ADVISORIES AND/OR WARNINGS ARE CERTAINLY POSSIBLE. MODERATE
INSTABILITY AND MESO-SCALE INTERACTIONS COULD TRIGGER A FEW STRONGER
STORMS...WITH A NON-ZERO RISK FOR ISOLATED SEVERE STORMS IN THE
AFTERNOON/EVENING WITH WET MICRO-BURSTS. WITH SOME INSTABILITY
REMAINING...PLENTIFUL MOISTURE AND LINGERING BOUNDARIES...CONVECTION
WILL BE SLOW TO WIND DOWN AT NIGHT. WE/LL KEEP WATCH FOR POSSIBLE
FOG/STRATUS AGAIN LATE AT NIGHT. THE DIURNAL TEMP CURVE SUNDAY WILL
BE DICTATED BY CONVECTION...BUT PRIOR TO RAIN-COOLED AIR WE LOOK FOR
AROUND 90 NORTH TO 93-94 SOUTH OF I-16. LOWER AND MIDDLE 70S WILL
SUFFICE FOR SUNDAY NIGHT.

MONDAY...WE STILL FIND THE STATIONARY FRONT ACROSS OUR SC
ZONES...WHILE A SLIGHTLY MORE PRONOUNCED SHORT WAVE ALOFT LOOKS TO
DEVELOP A WAVE OF LOW PRESSURE ON THE FRONT SOMEWHERE BETWEEN
CHARLESTON AND SAVANNAH. THIS FEATURE WILL PULL INTO THE ATLANTIC
MONDAY NIGHT AS THE FLOW ALOFT STARTS TO AMPLIFY MORE IN ADVANCE OF
A STRONGER SHORT WAVE DROPPING THROUGH THE UPPER MIDWEST. PWATS
REMAIN GREATER THAN 2 INCHES AND THE FLOW IS STILL FAIRLY
WEAK...ALTHOUGH A BIT MORE SO THAN ON SUNDAY. THIS WILL AGAIN LEAD
TO LOCALLY HEAVY RAINFALL. BOUNDARY INTERACTIONS COULD SPUR A FEW
STRONGER OR ONE OR TWO MARGINALLY SEVERE STORMS. POPS WILL AGAIN
PEAK IN THE AFTERNOON IN THE 50-60 PERCENT RANGE. WITH SLIGHTLY LESS
COVERAGE AND A LITTLE MORE WESTERLY FLOW OFF THE APPALACHIANS WE CAN
ANTICIPATE TEMPS IN THE LOWER AND MIDDLE 90S BEFORE CONVECTION
MESHES UP THE DIURNAL CURVE.

TUESDAY...A MORE AMPLIFIED PATTERN ALOFT WILL OCCUR AS A SHORT WAVE
DIGS THROUGH THE OHIO VALLEY. THE FLOW WILL BACK A LITTLE MORE
WEST-SW ALOFT AND THIS ALLOWS FOR THE SURFACE WAVE TO LIFT NORTH/NE
OF THE FORECAST AREA AS THE STATIONARY FRONT TRANSITIONS INTO A MORE
DIFFUSE COLD FRONT...STILL NEARBY. PWATS ARE STILL GREATER THAN 2
INCHES...BUT NOW THERE IS SOME BETTER WIND FIELDS AS EVIDENCED BY
20-30 KT MID LEVEL FLOW AND 30-40 KT UPPER FLOW. THIS AGAIN LEADS TO
ABOVE NORMAL POPS IN THE 40-60 PERCENTILE. THE SEVERE POTENTIAL IS
TEMPERED BY ONLY MARGINAL THERMODYNAMICS...ALTHOUGH THE HIGHER WIND
FIELDS CERTAINLY COULD GENERATE SOME STRONGER OR ISOLATED SEVERE
STORMS. TEMPS SIMILAR TO OR A DEGREE OR SO HIGHER THAN ON MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN A BROAD UPPER
TROUGH CENTERED TO THE NORTH AND UPPER LEVEL RIDGING SUPPRESSED
TO THE SOUTH OVER FLORIDA AND THE BAHAMAS. A WAVE OF SURFACE LOW
PRESSURE WILL BE LIFTING NORTH OFF THE NORTH CAROLINA/VIRGINIA
COASTLINE BY TUESDAY NIGHT...WITH A MORE WELL-DEFINED COLD FRONT
PROGRESSING EAST FROM THE OHIO/TENNESSEE VALLEYS IN ITS WAKE.
NOTABLY DRIER AIR WILL ACCOMPANY THE FRONT AS IT SHIFTS TOWARD
THE SOUTHEAST COAST BY THURSDAY AND POSSIBLY STALLS/DISSIPATES TO
THE EAST/SOUTHEAST FRIDAY. HAVE INDICATED HIGHEST RAIN CHANCES OF
THE EXTENDED PERIOD ON WEDNESDAY...BEFORE THE BAND OF DEEP
MOISTURE DISSIPATES OVER THE REGION AHEAD OF THE APPROACHING
FRONTAL SYSTEM. HAVE THEN TRENDED RAIN CHANCES BACK DOWN TOWARD
MORE SEASONAL 20 TO 30 PERCENT FOR THURSDAY THROUGH
SATURDAY...WITH BEST THUNDERSTORM POTENTIAL DURING THE
CLIMATOLOGICALLY FAVORED AFTERNOON TIME FRAME. EXPECT LITTLE
VARIATION IN THE HIGH TEMPERATURES EACH DAY...WITH TEMPERATURES
PEAKING IN THE LOWER 90S INLAND EACH AFTERNOON.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS AND TSTMS EXPECTED THIS AFTERNOON WITH A STALLED
FRONT OVER THE AREA...THE SEA BREEZE...WEAK SHORTWAVE ENERGY ALOFT
AND DEEP MOISTURE. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE
WITH ANY OF THE STRONGER STORMS WITH SUB-IFR CONDS POSSIBLE. THERE
WILL BE A RISK FOR ADDITIONAL SHOWERS AND MAYBE A STORM OVERNIGHT AS
WELL..ESPECIALLY AT KCHS AS THE FRONT SINKS BACK SOUTHWARD.
ALSO...THERE WILL BE A RISK FOR SOME LOW CLOUDS/FOG LATE TONIGHT BUT
AT THIS POINT WE THINK THE BEST CHANCE WILL REMAIN WEST OF THE
TERMS.

EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED AND MAINLY DIURNAL
SHOWERS AND THUNDERSTORMS...WITH BRIEF PERIODS OF FLIGHT
RESTRICTIONS THROUGH THURSDAY.

&&

.MARINE...
TONIGHT...NO SIGNIFICANT ISSUES EXPECTED WITH A STATIONARY FRONT
LINGERING NEARBY. WINDS MAINLY 10 KT OR LESS THROUGHOUT WITH SEAS
1-3 FT...HIGHEST OFFSHORE.

SUNDAY THROUGH MONDAY...THE QUASI-STATIONARY FRONT WILL PERSIST
OVER OR NEAR THE LOCAL WATERS...GENERATING MOSTLY GENTLE OR
MODERATE BREEZES AND SEAS LESS AT OR BELOW 3 FT THROUGH THE
PERIOD. HOWEVER...SOME STORMS THAT DEVELOP OR MOVE FROM OFF THE
MAINLAND WILL BE STRONG ENOUGH TO PRODUCE WINDS IN EXCESS OF 30 OR
40 KT...HEAVY RAINS AND FREQUENT LIGHTNING. MARINE WEATHER
STATEMENTS AND/OR SPECIAL MARINE WARNINGS MAY BECOME NECESSARY AT
TIMES. MARINERS SHOULD MAINTAIN A WEATHER WATCH...LISTENING TO
NOAA WEATHER RADIO OR APPROPRIATE VHF CHANNELS.

TUESDAY THROUGH THURSDAY...THE STATIONARY FRONT BECOMES DIFFUSE ON
TUESDAY...GIVING WAY TO A COLD FRONT BY LATE IN THE PERIOD. THERE
WILL BE SOME TIGHTENING OF THE GRADIENT BETWEEN THE UPSTREAM FRONT
AND THE SUB-TROPICAL ATLANTIC RIDGE TO THE SE AND SOUTH...BUT BELOW
ANY ADVISORY HEADLINES. STRONGER T-STORMS WILL AGAIN PERIODICALLY
OCCUR...ALTHOUGH PERHAPS WITH LESS FREQUENCY THAN EARLIER IN THE
WEEK.

&&

.TIDES/COASTAL FLOODING...
EXPECT TIDE LEVELS TO EXCEED ADVISORY LEVELS ALONG THE LOWER SC
COAST WITH A LITTLE LESS CHANCE ALONG THE NORTHERN GA COAST.
HOWEVER...WE KEPT THE ADVISORY IN PLACE FROM 6-10 PM FOR THE
ENTIRE AREA AS HEAVY RAINFALL COULD EXACERBATE THE ISSUE AND LEAD
TO SOME FLOODING.

THE PROXIGEAN SPRING TIDE WILL OCCUR SUNDAY...AND THESE ASTRONOMICAL
INFLUENCES WILL CONTINUE TO GENERATE ELEVATED TIDES INTO EARLY NEXT
WEEK. SINCE ONLY SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED
ASTRONOMICAL TIDE VALUES TO RESULT IN AT LEAST SHALLOW COASTAL
FLOODING...THIS WILL LIKELY BOOST TIDE LEVELS ABOVE CRITICAL
THRESHOLDS THROUGH MONDAY OR TUESDAY. THE BEST CHANCE FOR COASTAL
FLOOD ADVISORIES WOULD BE DURING THE EVENING HIGH TIDES INTO EARLY
NEXT WEEK...ESPECIALLY ALONG THE SC COAST. SHOULD HEAVY RAIN OCCUR
AROUND THE TIMES OF THE ELEVATED HIGH TIDES...RUNOFF WILL BE
INHIBITED AND MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN COASTAL
COMMUNITIES.

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     SCZ048>052.
MARINE...NONE.

&&

NEAR TERM...RJB
SHORT TERM...33
LONG TERM...
AVIATION...33/RJB
MARINE...33/RJB
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 9, 3:53 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT AUG 9 2014

AMZ330-350-352-354-374-102000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
353 PM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE COASTAL WATERS THIS AFTERNOON AND OVERNIGHT. WIND GUSTS
IN EXCESS OF 35 KNOTS WILL BE POSSIBLE ALONG WITH FREQUENT CLOUD
TO WATER LIGHTNING. SPECIAL MARINE WARNINGS MAY BE NEEDED. IN
ADDITION...HEAVY RAINS COULD REDUCE VISIBILITIES TO LESS THAN 1 NM
AT TIMES.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AND COAST GUARD
BROADCASTS FOR THE LATEST FORECAST AND WARNING INFORMATION FROM
THE NATIONAL WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE NEEDED THIS AFTERNOON AND EVENING.

GAZ117-119-139-141-SCZ048>052-102000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
353 PM EDT SAT AUG 9 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HEAVY RAIN AND SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA TODAY...WHICH WILL LINGER INTO TONIGHT. THERE
WILL BE A RISK FOR FLASH FLOODING WITH THESE SLOW MOVING
THUNDERSTORMS AND FLASH FLOOD WARNINGS OR FLOOD ADVISORIES COULD
BE NEEDED. THE RISK FOR FLOODING WILL BE ESPECIALLY ELEVATED THIS
EVENING AT THE COAST SHOULD HEAVY RAINS FALL DURING THE ALREADY
HIGH ASTRONOMICAL HIGH TIDES. IN ADDITION...ISOLATED SEVERE
THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING DAMAGING WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST FORECAST AND WARNING INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE
WIND WILL KEEP TIDE LEVELS ELEVATED INTO EARLY NEXT WEEK. AT LEAST
SHALLOW SALT WATER FLOODING WILL OCCUR AROUND THE TIMES OF THE
EVENING HIGH TIDES...AND COASTAL FLOOD ADVISORIES WILL LIKELY
EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE NEEDED THIS AFTERNOON AND EVENING.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-102000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
353 PM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN AND SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA TODAY...WHICH WILL LINGER INTO TONIGHT. THERE
WILL BE A RISK FOR FLASH FLOODING WITH THESE SLOW MOVING
THUNDERSTORMS AND FLASH FLOOD WARNINGS OR FLOOD ADVISORIES COULD
BE NEEDED. THE RISK FOR FLOODING WILL BE ESPECIALLY ELEVATED THIS
EVENING AT THE COAST SHOULD HEAVY RAINS FALL DURING THE ALREADY
HIGH ASTRONOMICAL HIGH TIDES. IN ADDITION...ISOLATED SEVERE
THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING DAMAGING WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST FORECAST AND WARNING INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 9, 1:41 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT SAT AUG 9 2014

GAZ137-138-091845-
INLAND LIBERTY-LONG-
141 PM EDT SAT AUG 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES THROUGH 245 PM EDT...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JONES CREEK...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WEFANIE...JONES CREEK...GUM BRANCH...ELIM...CREEK ISLAND...
LUDOWICI...MILL CREEK...AIMAR...MURRAYS CROSSING...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3194 8177 3171 8144 3168 8147 3170 8147
      3170 8149 3158 8156 3154 8166 3155 8170
      3158 8170 3161 8174 3160 8175 3161 8175
      3161 8177 3165 8180 3165 8183 3166 8185
      3179 8193
TIME...MOT...LOC 1742Z 312DEG 10KT 3179 8178
Special weather statement, Aug 9, 2:56 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT SAT AUG 9 2014

GAZ116>119-138-139-091945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
CHATHAM-INLAND LIBERTY-
256 PM EDT SAT AUG 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 345 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DORCHESTER...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...MIDWAY...DANIEL...SEABROOK...PORT ROYAL...BELFAST...
DUNHAM MARSH...SUNBURY...KELLER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3173 8149 3195 8151 3198 8129 3197 8087
      3195 8088 3194 8091 3190 8094 3185 8099
      3185 8101 3183 8104 3181 8103 3180 8105
      3178 8106 3173 8112 3170 8113
TIME...MOT...LOC 1856Z 276DEG 15KT 3179 8139
Special weather statement, Aug 9, 3:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT AUG 9 2014

SCZ050-052-092000-
CHARLESTON-TIDAL BERKELEY-
332 PM EDT SAT AUG 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THE CITADEL...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLUMBUS STREET TERMINAL...MARION SQUARE...PATRIOTS POINT...MOUNT
PLEASANT WATERFRONT PARK...THE OLD VILLAGE...MOUNT PLEASANT...
SULLIVANS ISLAND...FORT MOULTRIE...SULLIVANS ISLAND...SEASIDE
FARMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 7970 3280 7973 3277 7981 3275 7984
      3275 7986 3277 7987 3277 7989 3278 7990
      3277 7992 3275 7991 3276 7987 3273 7986
      3268 7988 3271 8003 3289 8001 3288 7964
TIME...MOT...LOC 1932Z 276DEG 15KT 3279 7991
Special weather statement, Aug 9, 3:48 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT SAT AUG 9 2014

SCZ048-092015-
BEAUFORT-
348 PM EDT SAT AUG 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 415 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WILTON GRAVES BRIDGE...MOVING SOUTHWEST AT
5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILTON HEAD ISLAND...SHELTER COVE...WILTON GRAVES BRIDGE...CARIL
BOWERS BRIDGE...BRIGHTON BEACH...CALIBOGUE CAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3219 8096 3253 8056 3247 8047 3241 8046
      3243 8044 3241 8043 3234 8045 3232 8044
      3225 8061 3226 8065 3225 8063 3222 8063
      3221 8068 3216 8072 3210 8082 3212 8083
      3209 8087
TIME...MOT...LOC 1948Z 045DEG 5KT 3223 8077
Special weather statement, Aug 9, 3:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SAT AUG 9 2014

SCZ045-050-052-092045-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
356 PM EDT SAT AUG 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 445 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OAKLAND TO
WANDO...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...OAKLAND...CITADEL MALL...BULL ISLAND...BERESFORD...NORTH
CHARLESTON...SHADOWMOSS...NORTH CHARLESTON...CAINHOY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3300 7949 3303 7953 3299 7954 3295 7961
      3293 7961 3297 7955 3291 7957 3280 7973
      3275 7984 3277 7992 3276 7987 3268 7988
      3262 7999 3270 8016 3297 8003 3319 7973
      3301 7943
TIME...MOT...LOC 1956Z 202DEG 7KT 3279 8004 3295 7983
Special weather statement, Aug 9, 4:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT AUG 9 2014

GAZ118-119-SCZ047-048-051-092100-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
409 PM EDT SAT AUG 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 500 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEPAGEVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIVERSIDE...BELLINGER HILL AREA...LEVY...PRITCHARDVILLE...DAUFUSKIE
ISLAND...PALMETTO BLUFF...MID-TOWN SAVANNAH...DOWNTOWN SAVANNAH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3198 8106 3218 8119 3230 8084 3216 8072
      3213 8076 3210 8082 3210 8083 3210 8082
      3211 8083 3212 8083 3209 8086 3208 8086
      3207 8088 3206 8089
TIME...MOT...LOC 2008Z 244DEG 14KT 3207 8101

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:43 PM EDTSpecial Marine WarningCHS62 min
Aug 9, 12:14 AM EDTAreal Flood AdvisoryCHSBeaufort91 min
Aug 9, 12:38 AM EDTSpecial Marine WarningCHS67 min
Aug 9, 3:28 AM EDTCoastal Flood AdvisoryCHS19 hr
Aug 9, 3:32 PM EDTSpecial Weather StatementCHSCharleston28 min
Aug 9, 3:48 PM EDTSpecial Weather StatementCHSBeaufort27 min
Aug 9, 3:56 PM EDTSpecial Weather StatementCHSCharleston49 min
Aug 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston88 min
Aug 9, 4:30 PM EDTSpecial Marine WarningCHS2 hr
Aug 9, 4:33 PM EDTSpecial Weather StatementCHSBeaufort27 min
Aug 9, 4:58 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper2 hr
Aug 9, 5:38 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester112 min
Aug 9, 6:27 PM EDTAreal Flood AdvisoryCHSBerkeley2 hr
Aug 9, 6:48 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston102 min
Aug 9, 7:01 PM EDTSpecial Weather StatementCHSBerkeley44 min
Aug 9, 7:08 PM EDTFlash Flood WarningCHSBerkeley3 hr
Aug 9, 1:41 PM EDTSpecial Weather StatementCHSLong64 min
Aug 9, 2:56 PM EDTSpecial Weather StatementCHSLiberty49 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.